Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Mar 16, 2025, 2:09 PM MDT for Uinta County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 2:09 PM MDT (20:09 UTC)
- Expired
- Mar 16, 2025, 8:31 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS75 KSLC 162009 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 209 PM MDT Sun Mar 16 2025 WYZ021-170600- /O.NEW.KSLC.HW.W.0004.250316T2009Z-250317T0600Z/ Southwest Wyoming- Including the following locations - Evanston and Lyman 209 PM MDT Sun Mar 16 2025 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Southwest Wyoming. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ102-171115- /O.CON.KSLC.WI.Y.0010.250317T0600Z-250318T0200Z/ Tooele and Rush Valleys- Including the following locations - Vernon, Tooele, and Grantsville 209 PM MDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Tooele and Rush Valleys. * WHEN...From midnight tonight to 8 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Winds tonight into Monday morning will be strongest across the Tooele area, the Rush Valley area and near the Stansbury and Oquirrh Mountains along I-80. Winds may decrease for a time Monday morning...increasing once again Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-119-122-123-171115- /O.CON.KSLC.WI.Y.0010.250317T1500Z-250318T0600Z/ Western Millard and Juab Counties-Sevier Valley-Southwest Utah- Lower Washington County- Including the following locations - Little Sahara, Cedar City, Milford, Hurricane, Richfield, St George, Ivins, Delta, Salina, and Beaver 209 PM MDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sevier Valley, Western Millard and Juab Counties, Lower Washington County, and Southwest Utah. * WHEN...From 9 AM Monday to midnight MDT Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibility at times. * ADDITIONAL DETAILS...Winds will develop across the immediate St George area between noon and 2 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-171115- /O.CON.KSLC.WI.Y.0010.250317T2200Z-250318T0400Z/ Great Salt Lake Desert and Mountains- Including the following locations - Dugway, Park Valley, and Wendover 209 PM MDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. Isolated gusts to 60 mph are possible in the immediate Wendover area. * WHERE...Great Salt Lake Desert and Mountains especially downwind of the Raft River Range and the immediate Wendover area. * WHEN...From 4 PM to 10 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...A strong cold front will bring gusty winds to the immediate Wendover area and downwind of the Raft River Range. Winds will be less gusty outside of these areas across the Great Salt Lake Desert and Mountains region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
1 follow-up statement
639 WWUS75 KSLC 170231 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 831 PM MDT Sun Mar 16 2025 WYZ021-170345- /O.CAN.KSLC.HW.W.0004.000000T0000Z-250317T0600Z/ Southwest Wyoming- Including the following locations - Evanston and Lyman 831 PM MDT Sun Mar 16 2025 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased across Uinta County this evening, and the High Wind Warning has been cancelled. Gusts in the 20 to 30 mph range will persist through tonight. $$ UTZ102-171745- /O.CON.KSLC.WI.Y.0010.250317T0600Z-250318T0200Z/ Tooele and Rush Valleys- Including the following locations - Vernon, Tooele, and Grantsville 831 PM MDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Tooele and Rush Valleys. * WHEN...From midnight tonight to 8 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Winds tonight into Monday morning will be strongest across the Tooele area, the Rush Valley area and near the north end of the Stansbury and Oquirrh Mountains along I-80. Winds may decrease for a time Monday morning...increasing once again Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-119-122-123-171745- /O.CON.KSLC.WI.Y.0010.250317T1500Z-250318T0600Z/ Western Millard and Juab Counties-Sevier Valley-Southwest Utah- Lower Washington County- Including the following locations - Little Sahara, Hurricane, Cedar City, Richfield, Beaver, St George, Milford, Ivins, Salina, and Delta 831 PM MDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sevier Valley, Western Millard and Juab Counties, Lower Washington County, and Southwest Utah. * WHEN...From 9 AM Monday to midnight MDT Monday Night. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibility at times. * ADDITIONAL DETAILS...Winds will develop across the immediate St George area between noon and 2 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-171745- /O.CON.KSLC.WI.Y.0010.250317T2200Z-250318T0400Z/ Great Salt Lake Desert and Mountains- Including the following locations - Dugway, Wendover, and Park Valley 831 PM MDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. Isolated gusts to 60 mph are possible in the immediate Wendover area. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From 4 PM to 10 PM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...A strong cold front will bring gusty winds to the immediate Wendover area and downwind of the Raft River Range. Winds will be less gusty outside of these areas across the Great Salt Lake Desert and Mountains region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Mar 16, 4:45 AM MDT, 9 hours 24 minutes earlier.
Area forecast discussion, Mar 16, 4:45 AM MDT, 9 hours 24 minutes before
Area Forecast Discussion...Corrected National Weather Service Salt Lake City UT 445 AM MDT Sun Mar 16 2025 .SYNOPSIS...High pressure will briefly build into the region into Monday, bringing warm, breezy conditions to the Beehive State. A strong cold front will bring a return to winter with snow to the valley floors Monday night into Tuesday. && .SHORT TERM (THROUGH 00Z WEDNESDAY)...An upper ridge is building into the western CONUS this morning, with strengthening H7 warm advection over northern and central Utah. Meanwhile, moisture continues to spread into northern Utah. Expect generally light precipitation to fill in over the north this morning as a result. In the valleys, this would be in the form of light snow transitioning to a rain/snow mix later in the morning as the airmass continues to trend warmer. Little or no accumulation is expected in the valleys and up to 2 inches in the northern mountains through early this afternoon before precipitation winds down. Additionally, winds will continue to trend upward through the day. Wind speeds will likely remain below advisory criteria, but will aid in good mixing which when combined with the warmer airmass today will yield above-normal warmth. Most valleys will see highs in the mid 50s to low 60s, with a 65% chance of reaching at least 60F at SLC today. As the next storm system makes its way to the West Coast tomorrow morning, southwesterly flow will continue to increase over Utah. With H7 winds of 40-50kt and a tightening southwesterly surface pressure gradient owing to sharp pressure falls ahead of the approaching cold front, expect widespread breezy to windy conditions tomorrow, strongest in the west-central through southwest Utah valleys typically favored in this pattern. The latest HREF mean favors wind gusts in excess of 45 mph (advisory criteria) tomorrow afternoon and evening, with a low (<20%) chance of reaching 58 mph (warning criteria) in a few spots. The gusty south winds precede a strong cold front which is progged to cross northern Utah tomorrow evening and continuing through the rest of the forecast area tomorrow night through Tuesday morning. A tight thermal gradient will allow for a period of heavier precipitation along the front, with snow levels quickly falling to at least the higher valleys and bench areas if not all the way to the valley floors. With continued cold advection, however, snow will become the dominant precipitation type across northern, central, and southwest Utah (except in the St. George area) by Tuesday morning. As such, this will have potential impacts to the Tuesday morning commute. Through the day Tuesday, precipitation will become increasingly confined to the spine of Utah and I-15 corridor as the front moves out and favorable orographics kick in for northwest-facing aspects. Expect additional accumulations in these favored areas through at least Tuesday afternoon. Overall, expect most mountains to see 8-15 inches of snow with up to 2 feet locally in favored areas such as the upper Cottonwoods and Tushars. Most valley accumulations are generally expected to remain on the light side (2 inches or less), especially given warm conditions preceding the cold front and temperatures rising into the upper 30s to lower 40s during the day Tuesday, both of which will have a negative effect on accumulating snow. However, Wasatch Front benches and higher valleys along the I- 15 corridor could see 2-5 inches. .LONG TERM (After 00Z Wednesday/6PM Tuesday)...By Tuesday evening, the longwave trough will have made its way eastward, with only some lingering showers within northwest flow leftover across northern Utah. These showers are likely to dwindle by Wednesday morning, though a trailing shortwave trough could be enough for light precipitation to continue through Wednesday morning. Another area of uncertainty is the lake-effect potential early Wednesday morning, with probabilities sitting at around 50-60% in the Salt Lake Valley. As a ridge builds across the Great Basin, expect a period of warm- air advection and subsidence lasting through at least mid-day Thursday. While temperatures will rebound a bit, they will still be around 5-10 degrees below normal by Thursday afternoon. A trough is then likely to cross Utah and southwest Wyoming late Thursday into Friday, bringing some more semi-active weather. This trough isn't terribly impressive in terms of synoptic lift, and is even less impressive moisture-wise. Current QPF forecasts are below 0.5" of liquid equivalent, even in the northern mountains. However, this system does pack in a solid punch of cold air, particularly across northern Utah. There is still uncertainty with the exact track of this trough, resulting in some spread in how much southern Utah may cool down. Across the north, 700-mb temperatures will drop from around -5C Thursday morning down to around -10C to -13C, which is similar to the last couple of storm systems. Heading into the weekend, uncertainty increases in the overall pattern, with guidance slightly favoring a more active pattern at least through the weekend and potentially beyond that, too. && .AVIATION...KSLC...Southeasterly winds will continue, likely ramping up after ~16-17z with gusts to 25-30kts after 18z. VFR conditions will prevail, though a few light showers are possible early this morning before 15z. .REST OF UTAH AND SOUTHWEST WYOMING...Winds will be fairly light and variable this morning, though will begin to ramp up mid-morning out of the south. Expect gusty southwesterly winds this afternoon, around 20-30kts will locally higher gusts possible at KEVW/KCDC. VFR conditions will prevail at most sites, though light showers moving across far northern Utah early this morning may produce periods of MVFR conditions at KLGU and KEVW before 15z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Cunningham For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.